CAN MUSCLE RELAXERS CAUSE CONSTIPATION???

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by stinker56, Jan 11, 2007.

  1. stinker56

    stinker56 New Member

    I take two muscle relaxers (Soma generic) 350 mg each night to sleep. It is the only thing I have ever found that will let me sleep more than a couple of hours at a time. I also take Percoset (generic), usually 1/2 to one pill per day for pain. Has the combination of these two together caused me to slow down on going to the bathroom?
    I used to go all the time. I could eat a meal and go to the bathroom within the hour.
    I am not constipated to the point that I have to strain very often but not as free as I used to be.
    Just wondering if anyone has any ideas on the subject.
    Stinker56
  2. JaneSmith

    JaneSmith New Member

    Really - About 4-6 prunes before you go to sleep at night. It's good for going and antioxidant as well. The best food!
  3. FMsolider

    FMsolider New Member

    All meds. can/will cause constipation. I like using over the counter stool softeners as opposed to laxitives - much better.
  4. LISALOO

    LISALOO New Member

    It relaxes the body's muscles, so they don't move things along.
  5. tngirl

    tngirl New Member

    lots of medications can cause constipation, including pain meds and muscle relaxers.

    I've tried lots of things.

    The best thing I've found is a magnesium supplement called Natural Calm. Here's a link if you want to find out about it. I buy mine at the chiropractors office. Magnesium also helps with other things.

    http://www.zhealthinfo.com/calm2.htm
  6. Mini4Me

    Mini4Me New Member

    I take 4 soma a day to loosen up my muscles, and 2 oxycodone ER a day for pain, so I know what you mean. I drink a v8 juice every afternoon and eat an orange or apple every day. This helps.
    Best of luck.
    Mini
  7. cjcookie

    cjcookie New Member

    something natural like a fiber supplement would be better. My Mom's friend used stool softeners all the time and when she had her colonoscopy, the doc said everything was just black and seriously damaged. There was nothing he could do for her and it was from the stool softeners.